Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
168 Doctors are Online

Vaginal dryness after using birth control medication for a long period. Solution?

User rating for this question
Very Good
Answered by
Practicing since : 2005
Answered : 3163 Questions
I am 22 years old on birth control for sometime now years. I have been experiencing a lot of vaginal dryness what should I do?
Posted Tue, 26 Jun 2012 in Vaginal and Uterus Health
Answered by Dr. Rhea Chanda 1 hour later
Thanks for the query.
It is important to diagnose the cause of the vaginal dryness. Usually it occurs due to decreased estrogen production in the body.You can get the estrogen levels checked to find out if thats the cause.If so,then application of topical estrogen in the form of gel,cream tablets etc will help relieve the dryness.On the other hand,if hormone levels are normal,then use a lubricant to relieve the dryness.There may some other unrelated causes also that can be investigated later of symptoms dont recede.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor